Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Dec 25, 2006, 5:24 AM CST for 8 counties in Texas. It took effect at Dec 25, 2006, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2006, 5:24 AM CST (11:24 UTC)
- In effect from
- Dec 25, 2006, 9:00 AM CST
- Expired
- Dec 25, 2006, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 251124 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 524 AM CST MON DEC 25 2006 ...RED FLAG WARNING FOR DEEP SOUTH TEXAS TODAY... .A COLD FRONT AND STRONG TRAILING HIGH PRESSURE WILL MOVE ACROSS DEEP SOUTH TEXAS TODAY. THE STRONG NORTHWEST WINDS AND DRIER AIR WILL RESULT IN ERRATIC WILDFIRE BEHAVIOR. DESPITE RECENT RAINS... TALLER GRASSES WILL STILL BE DRY ENOUGH TO PROVIDE A READY FUEL FOR A FIRE. TXZ248>257-251930- /O.NEW.KBRO.FW.W.0022.061225T1500Z-061225T2100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 524 AM CST MON DEC 25 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER IN A COLDER...DRIER AIRMASS TODAY. THOUGH SOME RESIDUAL GROUND MOISTURE IS LIKELY IN THE AFTERMATH OF RECENT RAINS...FIRE WEATHER WILL STILL BE DANGEROUS AND COULD RESULT IN ERRATIC WILDFIRE BEHAVIOR IF ANY FIRES DID OCCUR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG SHIFTING WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 25, 2:45 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 25, 2:45 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CST MON DEC 25 2006 .DISCUSSION...A SURGE OF HIGH PRESSURE AND THE ASSOCIATED COLD FRONT WILL ARRIVE IN THE VALLEY TODAY...WITH WINDY CONDITIONS EXPECTED FOR A GOOD PORTION OF THE DAY. THE WIND WILL SUGGEST AN ADVISORY TODAY AS WELL AS FIRE WEATHER CONSIDERATIONS. MULTIPLE CLOUDS LAYERS WILL BE A PART OF THIS SCENARIO...BUT SKIES SHOULD BE PARTLY CLOUDY TO BRIEFLY MOSTLY CLOUDY AT BEST. PRECIP CHANCES SHOULD BE MINIMAL. THE NEXT FORECAST CONUNDRUM WILL BE TEMPERATURES...ESPECIALLY FOR TONIGHT. MODEL RUNS 24 HOURS AGO HINTED AT FREEZING TEMPERATURES ACROSS THE NORTHERN TIER COUNTIES...AND ALTHOUGH CURRENT RUNS HAVE TRENDED SLIGHTLY HIGHER...BELIEVE SOME FREEZING TEMPERATURES ARE STILL POSSIBLE FOR ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES. CURRENT TEMPERATURES ARE LOWER THAN MODEL FORECASTS FOR THIS TIME...AND WITH ANOTHER LOW LEVEL COLD BLAST ARRIVING TODAY...I WILL UNDERCUT MOST GUIDANCE. ANY CLOUD COVER SHOULD BE CLEARED OUT...ALLOWING FOR SOME RADIATIONAL COOLING ASSISTANCE...AND WINDS SHOULD BE DOWN TO BETWEEN 5 AND 10 MPH. TEMPERATURES SHOULD BEGIN A WARMING TREND ON TUESDAY AS WINDS VEER AND HIGH PRESSURE PREVAILS...WITH DRY FLOW ALOFT. THIS TREND WILL CONTINUE INTO WEDNESDAY AS HIGH PRESSURE SHIFTS EAST AND WINDS RETURN TO SOUTHEAST. TEMPERATURES FOR TUESDAY THROUGH EARLY FRIDAY SHOULD BE NEAR TO ABOVE SEASONAL NORMS. IN THE MID RANGE...THE ECMWF STILL APPEARS FARTHER SOUTH WITH THE H5 TROUGH AND SUBSEQUENT QUASI CUT-OFF LOW THAT IT DEVELOPS LATER IN THE WEEK. THE GFS AND UKMET ARE FARTHER NORTH WITH THE ENERGY AND BRING A FRONT THROUGH DEEP SOUTH TEXAS LATE FRIDAY OR EARLY SATURDAY. MODEL TEMPERATURE DECREMENTS ARE IN THE 10 TO 15 DEGREE RANGE FOR SATURDAY THROUGH MONDAY AS OPPOSED TO THE WARMER TEMPERATURES NOW FORECAST FOR THIS THURSDAY AND FRIDAY. SHOULD THE ECMWF SOLUTION VERIFY...THE MID LEVEL INSTABILITY WOULD INCREASE RAIN CHANCES THURSDAY THROUGH SATURDAY...WITH A FRONT SATURDAY AND CLEARING SUNDAY. THE DIVERGENT SOLUTIONS HAVE COME SLIGHTLY MORE TOGETHER COMPARED TO 24 HOURS AGO. LIKE THE GFS WITH ITS SLIGHTLY MORE PROGRESSIVE ENERGY TRANSLATION...BUT THAT DOES SEEM TO SPIN UP A BIGGER STORM FOR THE PLAINS...WHEREAS THE ECMWF PRODUCES TWO SMALLER AND SPLIT SPINUPS OVER THE GREAT LAKES AND TEXAS. FOR NOW...WILL CONTINUE TO FAVOR THE GFS WITH ITS EARLIER FRONT. THE IMPACT IF AN ECMWF SOLUTION VERIFIES WILL BE A DELAY OF THE FROPA...BUT I FEEL IT IS BETTER TO HAVE IT IN THE FORECAST EARLIER THAN TO HAVE TO ACCELERATE IT LATER. && .PREV DISCUSSION...ISSUED AT 727 PM CST SUN DEC 24 2006...UPPER LOW IS PULLING AWAY FROM SOUTH TEXAS WITH SKIES QUICKLY CLEARING. LOW TEMPS TONIGHT WILL BE IN THE LOWER 40S. INHERITED FORECAST LOOKS GOOD...SO WILL UPDATE ONLY FOR WORDING. && .MARINE...BUOY 42020 REPORTED NORTHWEST WINDS NEAR 14 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 8 SECONDS AT 01 CST/07 UTC. A REINFORCING SURGE OF COLD AIR WILL PUSH OFFSHORE DEEP SOUTH TEXAS TODAY...CAUSING AN INCREASE IN WINDS AND SEAS ALONG THE LOWER TEXAS COAST THROUGH EARLY TUESDAY MORNING. A GALE WARNING AND SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS DURING THIS TIME DUE TO THE STRONG WINDS AND ROUGH SEAS. FAVORABLE MARINE CONDITIONS ARE EXPECTED LATER TUESDAY MORNING THROUGH WEDNESDAY MORNING...AS HIGH PRESSURE BRIEFLY PREVAILS OVERHEAD. STRONG WINDS AND ROUGH SEAS ARE ANTICIPATED WEDNESDAY AFTERNOON THROUGH FRIDAY...WITH A SMALL CRAFT ADVISORY LIKELY...AS THE SURFACE PRESSURE GRADIENT TIGHTENS OVER THE WESTERN GULF OF MEXICO. && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH CLEAR SKIES AND GOOD VISIBILITY. HOWEVER...STRONG WINDS ARE FORECAST LATER THIS MORNING THROUGH THIS AFTERNOON...MAKING TAKEOFFS AND LANDINGS A BIT TRICKY. && .FIRE WEATHER...STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER IN A COLDER...DRIER AIRMASS TODAY. THOUGH SOME RESIDUAL GROUND MOISTURE IS LIKELY IN THE AFTERMATH OF RECENT RAINS...FIRE WEATHER WILL STILL BE DANGEROUS AND WOULD RESULT IN ERRATIC WILDFIRE BEHAVIOR IF ANY FIRES DID OCCUR. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 61 41 65 43 76 60 / 00 00 00 00 00 00 BROWNSVILLE 61 41 66 41 76 60 / 00 00 00 00 00 00 FALFURRIAS 60 34 65 39 74 57 / 00 00 00 00 00 00 HARLINGEN 63 37 67 39 76 59 / 00 00 00 00 00 00 HEBBRONVILLE 59 34 65 39 71 54 / 00 00 00 00 00 00 MCALLEN 60 37 67 39 75 58 / 00 00 00 00 00 00 PORT ISABEL 61 43 66 44 74 61 / 00 00 00 00 00 00 RIO GRANDE CITY 60 39 66 40 73 55 / 00 00 00 00 00 00 SOUTH PADRE ISLAND 62 44 65 45 74 62 / 00 00 00 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA 130-132-135 15Z TODAY TO 00Z TUESDAY. SCA 150-155 12Z TODAY TO 12Z TUESDAY. SCA 170-175 12Z TO 15Z TODAY AND 00Z T0 12Z TUESDAY. GALE WARNING 170-175 15Z TODAY TO 00Z TUESDAY. WIND ADVISORY TXZ248>257 15Z TO 21Z TODAY. FROST ADVISORY TXZ248>251 26/06Z TO 26/13Z. && 54/66 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Dec 25, 5:00 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CST MON DEC 25 2006 TXZ248>257-261200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CST MON DEC 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY AND RED FLAG WARNING WILL BE IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 9 AM CST THIS MORNING UNTIL 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE FROM 9 AM CST THIS MORNING THROUGH THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH TONIGHT ...BUT A GALE WARNING WILL BE IN EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FROM 9 AM CST THIS MORNING THROUGH THIS AFTERNOON. ALSO... THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. AND TONIGHT...THERE IS A FROST ADVISORY FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE FROST ADVISORY FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY WILL EXPIRE AT 7 AM CST TUESDAY MORNING. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ALONG THE LOWER TEXAS COAST WEDNESDAY AFTERNOON THROUGH SUNDAY...AS A TIGHT PRESSURE GRADIENT OVER THE WESTERN GULF OF MEXICO PRODUCES STRONG WINDS AND ROUGH SEAS OFFSHORE DEEP SOUTH TEXAS DURING THAT TIME. AND...A MODERATE TO HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA WILL LIKELY ACCOMPANY THE STRONG WINDS AND HIGH SEAS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:11 AM CST | Frost Advisory | BRO | Brooks, Jim Hogg, Kenedy, Zapata | 30 hr |
| Dec 25, 3:52 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 11 hr |
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.